MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 3-4 RT 10MM; PROST, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 3-4 RT 10MM; PROST, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 74023732
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the insert could not be inserted well.The back-up (same size, different lot) was opened and tried to insert.But the back-up could not be inserted well either.The other back-up (different size) was utilized, finally it was inserted and locked well.This incident caused 15 minutes delay of surgery.No patient harm was reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during surgery, the insert could not be inserted well.So that the back-up (same size, different lot) was opened and tried to insert.But the back-up could not be inserted well, neither.The other back-up (different size) was utilized, finally it was inserted and locked well.This incident caused 15 minutes delay of surgery.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage around the edges of the device.Scratches are observed on the surface of the part, probably from the attempted insertion.A dimensional evaluation was not performed as the damage/deformation at several features of the device would not allow for accurate measurement.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A clinical evaluation noted that no patient harm was reported.Therefore, no further assessment is warranted at this time.Some potential causes could include but are not limited to size of device or surgical technique used.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II XR INS XLPE MED 3-4 RT 10MM
Common Device Name
PROST, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10557307
Report Number1020279-2020-04689
Device Sequence Number3749733
Product Code JWH
UDI-Device Identifier00885556613085
UDI-Public00885556613085
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number74023732
Device Catalogue Number74023732
Device Lot Number16GM06768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date05/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;